| Model Number |
RBY4C1035-B |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/06/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery using ruby coils, pod coils, pod packing coils (pod pc), a non-penumbra microcatheter, and a guide catheter.During the procedure, the physician successfully implanted a pod coil in the target vessel using the microcatheter.While advancing a ruby coil through the mid-shaft of the microcatheter, the physician experienced resistance.Subsequently, the physician retracted and removed the ruby coil and flushed the microcatheter on the back table.While readvancing the ruby coil through the microcatheter, the physician experienced resistance again.Therefore, the ruby coil was removed.The physician then successfully implanted another ruby coil in the target vessel using the microcatheter.The procedure was completed using three pod pcs and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2021-02446 section g.Box 3.Report source.Evaluation of the returned ruby coil revealed kinks in the pusher assembly.If the ruby coil is manipulated against resistance during use, damage such as kinks may occur.Further evaluation revealed additional kinks and offset coil winds.The offset coil winds may have contributed to the resistance experienced during the procedure; however, the root cause of the offset coil winds could not be determined.The additional pusher assembly kinks were likely incidental to the reported complaint and may have occurred during packaging of the device for return.Based on the returned condition, the root cause of the reported complaint could not be determined.The root cause of resistance during the procedure could not be determined.During the functional test, resistance was encountered while attempting to re-sheath the ruby coil due to a pusher assembly kink and no further functional testing could be performed.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.